Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 29, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 15, 2013, 2:07 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2013, 2:07 PM EDT (18:07 UTC)
- Expired
- Oct 15, 2013, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
147 WHUS42 KMHX 151807 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 207 PM EDT TUE OCT 15 2013 ...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK IS EXPECTED THROUGH THIS EVENING NORTH OF CAPE HATTERAS... .BREAKERS AT OR ABOVE 6 FEET WILL CONTINUE INTO THIS AFTERNOON NORTH OF CAPE HATTERAS. NCZ103-160000- /O.EXP.KMHX.SU.Y.0010.000000T0000Z-131015T1800Z/ /O.NEW.KMHX.BH.S.0029.131015T1807Z-131016T0000Z/ OUTER BANKS DARE- 207 PM EDT TUE OCT 15 2013 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE... AROUND 1130 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
1 follow-up statement
756 WHUS42 KMHX 160026 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 826 PM EDT TUE OCT 15 2013 ...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK IS EXPECTED NORTH OF CAPE HATTERAS... .BREAKERS AT OR ABOVE 6 FEET WILL CONTINUE INTO WEDNESDAY MORNING NORTH OF CAPE HATTERAS. NCZ103-161230- /O.EXP.KMHX.BH.S.0029.000000T0000Z-131016T0000Z/ /O.NEW.KMHX.BH.S.0030.131016T0026Z-131017T0100Z/ OUTER BANKS DARE- 826 PM EDT TUE OCT 15 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH WEDNESDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE... AROUND 1130 PM TONIGHT AND 1230 PM WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 15, 1:17 PM EDT, 50 minutes earlier.
Area forecast discussion, Oct 15, 1:17 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
117 PM EDT TUE OCT 15 2013
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL CONTINUE OFF THE SOUTHEAST COAST
WHILE HIGH PRESSURE EXTENDS DOWN THE EAST COAST THROUGH EARLY
WEDNESDAY. A COLD FRONT WILL APPROACH THE AREA THURSDAY THEN MOVE
THROUGH THE AREA FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 100 PM TUE...NO CHANGES THIS UPDATE. PREVIOUSLY THIS MORNING MADE
A FEW MINOR TWEAKS TO FORECAST TODAY. TEMP FORECAST CHANGES WERE
MINIMAL BUT DID EXPAND AREA OF 30 POPS A BIT SOUTH AND WESTWARD
AND INTRODUCED 20 POPS FOR THE COASTAL PLAIN. THIS WAS BASED ON
RADAR TRENDS SHOWING PATCHES OF LIGHT RAIN AND DRIZZLE ROTATING
SOUTHWEST INTO THE CWA AROUND LOW PRESSURE CENTERED WELL OFF THE
COAST. ALSO ADJUSTED COULD FORECAST TREND A BIT TODAY KEEPING
WESTERN AREAS A BIT CLOUDIER THROUGH THE DAY. THIS WAS BASED OFF
LATEST SATELLITE AND OBSERVATION TRENDS. IN GENERAL...SFC HIGH
PRES CENTERED OVER NEW ENGLAND CONTINUES TO WEDGE SWD ALONG THE
EASTERN SEABOARD THIS MORNING WHILE A WEAK AREA OF LOW PRES
CONTINUES APPROX 200 MI SE OF CAPE HATTERAS. ABUNDANT LOW LEVEL
MOISTURE CONTINUES TO PUSH INTO THE AREA BRINGING ABUNDANT ST/STCU
ACROSS THE DISTRICT.
N/NE WINDS WILL PERSIST TODAY WITH GUSTS AROUND 15 KT INLAND TO
30 KT ALONG THE COAST...BUT EXPECT THEM TO GRADUALLY DIMINISH
THROUGH THE AFTERNOON AS HIGH PRES RIDGING IN FROM THE N BEGINS TO
WEAKEN. MOS GUIDANCE IN GOOD AGREEMENT WITH HIGHS MAINLY IN THE
MID 70S THOUGH AREAS THAT SEE MORE SUNSHINE COULD WARM TO THE
UPPER 70S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AS OF 330 AM TUE...SFC HIGH PRES CONTINUES TO WEAKEN TONIGHT WHILE
WEAK LOW PRES CONTINUES OFFSHORE ALLOWING NLY FLOW TO CONTINUE TO
WEAKEN. MODELS STILL FAIRLY MOIST BELOW 750 MB AND EXPECT MOSTLY
CLOUDY SKIES WITH ST/STCU EITHER PERSISTING OR REDEVELOPING.
DECOUPLING IS EXPECTED INLAND AND IF BREAKS IN THE CLOUDS PERSIST
LONG ENOUGH COULD SEE DESCENT RADIATIONAL COOLING ALLOWING FOR
SOME LOCALLY DENSE FOG DEVELOP. A SLT CHANCE OF RAIN ALSO PERSISTS
BUT MAINLY NEAR THE OBX. LOWS EXPECTED IN THE MID TO UPPER 50S
INLAND TO MID 60S COAST.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 345 AM TUESDAY...WEAK HIGH PRESSURE WILL BUILD OVER THE
REGION WEDNESDAY AND WEDNESDAY NIGHT WITH FINALLY SOME PARTIAL
SUNSHINE WHICH WILL ALLOW MAXIMUM TEMPERATURES TO WARM WELL INTO
THE 70S. THE HIGH MOVES OFFSHORE WITH INCREASING MOISTURE AHEAD OF
A COLD FRONT WHICH APPROACHES THURSDAY BEFORE MOVING OFFSHORE BY
EARLY FRIDAY. GIVEN GOOD MOISTURE FLUX FROM THE GULF AND
CONVERGENCE ALONG THE FRONT...THE BEST CHANCE FOR PRECIPITATION
WILL BE IN THE THURSDAY NIGHT THROUGH EARLY FRIDAY TIME FRAME.
HIGH PRESSURE BUILDS NORTH OF THE FRONT SATURDAY INTO SUNDAY AS A
WAVE OF LOW PRESSURE MOVES ALONG THE STALLED FRONTAL BOUNDARY
OFFSHORE LEADING TO AROUND ROUND OF LIGHT PRECIPITATION WITH THE
HIGHEST PROBABILITY SATURDAY INTO SATURDAY NIGHT WITH HIGH CHANCE
POPS FORECAST. ONCE THE SURFACE LOW PASSES NORTHEAST OF THE AREA
SUNDAY NIGHT...A STRONGER COLD FRONT WILL USHER IN THE COOLEST AIR
OF THE FALL SEASON FOR MONDAY INTO EARLY NEXT WEEK WITH MINIMUM
TEMPERATURES AS COOL AS THE UPPER 40S INLAND MONDAY AND TUESDAY
MORNINGS.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH WEDNESDAY/
AS OF 100 PM TUE...SFC HIGH PRES REMAINS CENTERED OVER NEW
ENGLAND AND A WEAK AREA OF LOW PRES CENTERED ACROSS THE OFFSHORE
WATERS CONTINUES TO BRING MOIST LOW LEVEL N/NE FLOW ACROSS THE AREA.
ABUNDANT LOW LEVEL MOISTURE CONTINUES TO BRING ST/STCU...WHICH
LOWERED TO IFR ACROSS MUCH OF THE DISTRICT THIS MORNING. GIVEN
TRENDS AND LATEST GUIDANCE NOT VERY OPTIMISTIC THAT ANY VFR WILL
DEVELOP THIS AFTERNOON. HELD IN IFR FOR A FEW SPOTS FOR A COUPLE
OF MORE HOURS IN THE TAF...OTHERWISE EXPECT MVFR TO BE PREDOMINATE
THIS AFTERNOON. CAN'T RULE OUT SOME VFR CEILINGS ESPECIALLY ALONG
THE COAST...BUT LEFT TAF SITES AT MVFR THROUGH THE AFTERNOON.
EXPECT MORE PERSISTENCE TONIGHT WITH A RETURN TO IFR CEILINGS AND
PERHAPS SOME MVFR VISIBILITIES IN SOME FOG...ESPECIALLY INLAND
WHERE WINDS WILL BE LIGHTER. PERHAPS SOME BREAKS IN THE CLOUDS
TOMORROW AFTERNOON BEYOND TAF PERIOD...BUT WILL BE TOUGH TO SCOUR
OUT ALL THE CLOUDS UNTIL FLOW FINALLY BECOMES SOUTHERLY BEYOND
THIS PERIOD.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 345 AM TUESDAY...LOW CLOUDINESS WILL NOT BE AS PREVALENT ON
WEDNESDAY AS SOME DRY AIR IS FINALLY ABLE TO MIX DOWN WITH NO
LOWER THAN MVFR CEILINGS ANTICIPATED. MOISTURE INCREASES AGAIN
THURSDAY AHEAD OF A COLD FRONT WITH SCATTERED SHOWERS EXPECTED
THURSDAY NIGHT INTO FRIDAY WITH OCCASIONAL IFR CONDITIONS LIKELY.
ADDITIONAL SHOWERS WILL OCCUR AHEAD OF A STRONGER FRONT ON
SATURDAY WITH SOME MVFR/IFR CEILINGS AND VSBY POSSIBLE.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 100 PM TUE...ALLOWED SCA TO EXPIRE FOR THE SOUNDS AS WINDS
WERE COMING DOWN. NO CHANGES THIS UPDATE AS MARINE FORECAST LOOKS
TO BE VERIFYING WELL. A WEAK LOW PRES SYSTEM REMAINS ABOUT 200 MI
SE OF CAPE HATTERAS THIS MORNING WITH HIGH PRES CENTERED OVER NEW
ENGLAND RIDGING SWD ALONG THE EAST COAST. TIGHT PRES GRADIENTS
CONTINUE TO BRING NLY WINDS AROUND 15-25 KT THIS MORNING...BUT THE
HIGH WILL GRADUALLY WEAKEN TODAY AND TONIGHT ALLOWING WINDS TO
RELAX. EXPECT WINDS AROUND 10-20 KT BY LATE THIS AFTERNOON AND
EVENING AND 10-15 KT LATE TONIGHT. SEAS CONTINUE AROUND 7-9 FT
NORTH OF CAPE HATTERAS AND 3-6 FT SOUTH EARLY THIS MORNING WILL
GRADUALLY DIMINISH THIS AFTERNOON AND TONIGHT IN RESPONSE TO
WEAKER WINDS. NWPS/WAVEWATCH IN GOOD AGREEMENT WITH SEAS DROPPING
BELOW 6 FT BY 06Z TONIGHT AND SCA END TIMES STILL LOOK GOOD.
WILL ALLOW HIGH SURF ADVISORY TO EXPIRE AT 2 PM AS SEAS ARE
COMING DOWN. WILL REPLACE IT WITH A BEACH HAZARDS STATEMENT FOR A
HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 345 AM TUESDAY...NORTHERLY WINDS AT 10 TO 15 KNOTS WEDNESDAY
WITH GRADUALLY BACK TO W/SW BY THURSDAY INTO THURSDAY NIGHT IN
ADVANCE OF NEXT COLD FRONT. LATEST LOCAL NWPS WAVE MODEL SHOWS
SEAS BUILDING TO 4 TO 6 FEET AS SOUTHWEST WINDS GUST TO 20 KNOTS
BY LATE THURSDAY NIGHT INTO FRIDAY AND SMALL CRAFT ADVISORIES MAY
BE NEEDED AT LEAST OVER THE CENTRAL WATERS BY THAT TIME. THE
GRADIENT WEAKENS AS WINDS VEER BACK TO A EASTERLY COMPONENT BY
SATURDAY AHEAD OF A MUCH STRONGER COLD FRONT. GUSTY NORTHERLY
WINDS WILL LIKELY BY THE END OF THE WEEKEND INTO EARLY NEXT WEEK
AS MUCH COOLER AIR INVADES THE REGION.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ103.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR AMZ150-152-
154-156-158.
&&
SYNOPSIS...SK
NEAR TERM...RSB/SK
SHORT TERM...SK
LONG TERM...CTC
AVIATION...RSB/CTC
MARINE...RSB/CTC/SKHazardous weather outlook, Oct 15, 12:05 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1205 PM EDT TUE OCT 15 2013 NCZ029-044>047-079>081-090>094-098-160215- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 1205 PM EDT TUE OCT 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-104-160215- CARTERET-OUTER BANKS HYDE- 1205 PM EDT TUE OCT 15 2013 ...MODERATE RIP CURRENT RISK IN EFFECT NORTH OF CAPE LOOKOUT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-160215- OUTER BANKS DARE- 1205 PM EDT TUE OCT 15 2013 ...HIGH SURF ADVISORY IN EFFECT NORTH OF CAPE HATTERAS UNTIL 2 PM EDT THIS AFTERNOON... ...MODERATE RIP CURRENT RISK IN EFFECT SOUTH OF CAPE HATTERAS UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.